MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number PRB35-06-150-120
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a protégé everflex during a procedure to treat a fibrous and plaque lesion in the patient¿s mid superficial femoral artery (sfa).Slight vessel calcification and tortuosity are reported.Lesion exhibited 85% stenosis.There was no damage noted to the product packaging prior to use.No issues were noted during removal of the device from the packaging.Ifu was followed and the device was prepped without issue.The device was not passed through a previously deployed stent.The thumbscrew/lock-pin was checked for securement prior to procedure.Pre-dilation was not performed.Resistance was noted during advancement, but no excessive force was used.The safety lock was disengaged after positioning to target area.It is reported the physician experienced some resistance when attempting to deploy the stent.It was confirmed the safety lock was disengaged but when the physician pulled the lock-pin to deploy the stent it was observed that the distal portion of stent fractured off.The remaining stent was removed.No attempts were made to remove the fractured portion.A second stent of the same model was placed to cover the detached portion of stent as well as target lesion.The new stent held the fractured portion in place without adverse event.No further injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11412393
Report Number2183870-2021-00083
Device Sequence Number14568170
Product Code NIP
UDI-Device Identifier00821684059982
UDI-Public00821684059982
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model NumberPRB35-06-150-120
Device Catalogue NumberPRB35-06-150-120
Device Lot NumberA698475
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/08/2021
05/18/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/10/2021
05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;